Tohoku Mathematical Journal

A local signature for fibered 4-manifolds with a finite group action

Masatoshi Sato

Full-text: Open access

Abstract

Let $p$ be a finite regular covering on a 2-sphere with at least three branch points. In this paper, we construct a local signature for the class of fibered 4-manifolds whose general fibers are isomorphic to the covering $p$.

Article information

Source
Tohoku Math. J. (2), Volume 65, Number 4 (2013), 545-568.

Dates
First available in Project Euclid: 6 December 2013

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1386354295

Digital Object Identifier
doi:10.2748/tmj/1386354295

Mathematical Reviews number (MathSciNet)
MR3161433

Zentralblatt MATH identifier
1297.57051

Subjects
Primary: 57N13: Topology of $E^4$ , $4$-manifolds [See also 14Jxx, 32Jxx]
Secondary: 14D05: Structure of families (Picard-Lefschetz, monodromy, etc.)

Keywords
Local signatures mapping class groups fibered 4-manifolds

Citation

Sato, Masatoshi. A local signature for fibered 4-manifolds with a finite group action. Tohoku Math. J. (2) 65 (2013), no. 4, 545--568. doi:10.2748/tmj/1386354295. https://projecteuclid.org/euclid.tmj/1386354295


Export citation

References

  • T. Arakawa and T. Ashikaga, Local splitting families of hyperelliptic pencils, I, Tohoku Math. J. 53 (2001), no. 3, 369–394.
  • T. Ashikaga and H. Endo, Various aspects of degenerate families of Riemann surfaces, Sugaku Expositions 19 (2006), no. 2, 171–196.
  • T. Ashikaga and K. Konno, Global and local properties of pencils of algebraic curves, Adv. Stud. Pure Math. 36, Algebraic Geometry 2000 Azumino, 1–49, Math. Soc. Japan, Tokyo, 2002.
  • M. F. Atiyah, The logarithm of the Dedekind $\eta$-function, Math. Ann. 278 (1987), no. 1–4, 335–380.
  • M. F. Atiyah and I. M. Singer, The index of elliptic operators: III, Ann. of Math. (2) 87 (1968), 546–604.
  • J. S. Birman, Braids, links, and mapping class groups, Ann. of Math. Studies, No. 82, Princeton Univ. Press, Princeton, N.J., 1974.
  • J. S. Birman and H. M. Hilden, On isotopies of homeomorphisms of Riemann surfaces, Ann. of Math. (2) 97 (1973), 424–439.
  • P. E. Conner, Differentiable periodic maps. Second edition, Lecture Notes in Math. 738, Springer, Berlin, 1979.
  • H. Endo, Meyer's signature cocycle and hyperelliptic fibrations, Math. Ann. 316 (2000), no. 2, 237–257.
  • M. Furuta, Surface bundles and local signatures, Topological Studies around Riemann Surfaces (1999), 47–53. (Japanese)
  • C. M. Gordon, On the $G$-signature theorem in dimension four, À la recherche de la topologie perdue, 159–180, Progr. Math. 62, Birkhäuser Boston, Boston, MA, 1986.
  • F. Hirzebruch, The signature of ramified coverings, Global Analysis, 253–265, Univ. Tokyo Press and Princeton Univ. Press, Tokyo and Princeton, 1969.
  • F. Hirzebruch and D. Zagier, The Atiyah-Singer theorem and elementary number theory, Mathematics Lecture Series, No. 3, Publish or Perish, Inc., Boston, Mass., 1974.
  • S. Iida, Adiabatic limit of $\eta$-invariants and the Meyer function of genus two, Master's thesis, University of Tokyo, 2004.
  • N. Kawazumi and T. Uemura, Riemann–Hurwitz formula for Morita–Mumford classes and surface symmetries, Kodai Math. J. 21 (1998), 372–380.
  • Y. Kuno, The mapping class group and the Meyer function for plane curves, Math. Ann. 342 (2008), no. 4, 923–949.
  • Y. Kuno, The Meyer functions for projective varieties and their application to local signatures for fibered 4-manifolds, Algebr. Geom. Topol. 11 (2011), 145–195.
  • Y. Matsumoto, On 4-manifolds fibered by tori II, Proc. Japan Acad. 59 (1983), 100–103.
  • Y. Matsumoto, Lefschetz fibrations of genus two–-a topological approach, Topology and Teichmüller spaces (Katinkulta, 1995), 123–148, World Sci. Publ., River Edge, NJ, 1996.
  • W. Meyer, Die Signatur von Flächenbündeln, Math. Ann. 201 (1973), no. 3, 239–264.
  • T. Morifuji, On Meyer's function of hyperelliptic mapping class groups, J. Math. Soc. Japan 55 (2003), no. 1, 117–129.
  • S. Morita, Casson's invariant for homology 3-spheres and characteristic classes of surface bundles I, Topology 28 (1989), no. 3, 305–323.
  • T. Nakata, On a local signature of Lefschetz singular fibers in hyperelliptic fibrations, Master's thesis, University of Tokyo, 2005. (Japanese)
  • M. Namba and M. Takai, Degenerating families of finite branched coverings, Osaka J. Math. 40 (2003), no. 1, 139–170.
  • M. Sato, The abelianization of a symmetric mapping class group, Math. Proc. Cambridge Philos. Soc. 147 (2009), no. 2, 369–388.
  • V. G. Turaev, First symplectic Chern class and Maslov indices, J. Math. Sci. 37 (1987), no. 3, 1115–1127.
  • K. Ueno, Discriminants of curves of genus 2 and arithmetic surfaces, Algebraic geometry and commutative algebra, Vol. II, 749–770, Kinokuniya, Tokyo, 1988.
  • K. Yoshikawa, A local signature for generic 1-parameter deformation germs of a complex curve, Algebraic Geometry and Topology of Degenerations, Coverings and Singularities (2000), 188–200. (Japanese)